Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 3, 2021Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at May 3, 2021, 4:41 AM CDT for Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 4:41 AM CDT (09:41 UTC)
Expired
May 3, 2021, 5:15 AM CDT
In force
34 min
Issued by
NWS Nashville, TN

County Williamson County, TN

The radar

The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS84 KOHX 030941
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
441 AM CDT Mon May 3 2021
 
TNZ059-060-031015-
Williamson TN-Maury TN-
441 AM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY AND
SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 515 AM CDT...

At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Thompson's
Station and Triune.

This includes the following highways...
 Interstate 65 between mile markers 48 and 64.
 Interstate 840 between mile markers 27 and 45.

LAT...LON 3564 8697 3572 8704 3600 8670 3597 8662
      3591 8663 3587 8662 3585 8660 3584 8660
      3583 8663 3582 8661 3581 8662 3581 8661
      3579 8661 3579 8666 3577 8666 3577 8668
      3575 8668 3575 8670 3574 8670
TIME...MOT...LOC 0940Z 235DEG 34KT 3571 8694 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 2:23 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 3, 2:23 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
223 AM CDT Mon May 3 2021

.DISCUSSION...

TODAY...Considerable activity is still ongoing across Middle
Tennessee. Presently, an upper trough is working its way across
the region that is providing the energy for these cells during the
next several hours. However, look for the activity to diminish by
late morning and through the afternoon as weak surface and upper
ridging develops across Middle Tennessee and drier air fills in
behind the departing shortwave.

TONIGHT...Storm chances will increase as a surface boundary comes
together to our immediate west. By 06Z, the NAM forecast sounding
for BNA shows considerable instability (SBCAPE >2700 J/KG, Lifted
Index of -9) and also moderate LLWS (0-3 km SRH of 238). Mid-level
lapse rates >8.0 C/km can also be expected. However, one possible
inhibitor could be an elevated inversion that may cap off some of
these updrafts, especially after we lose the surface heating. The
SPC does have nearly all of Middle Tennessee under a marginal or
slight risk of severe storms through 12Z.

TUESDAY...This is our best opportunity for severe storms. The
slow-moving surface boundary will keep Middle Tennessee under a
warm, moist and unstable air mass. The SPC has drawn an enhanced
risk across areas generally south of I-40, with a slight risk over
the remainder of the mid state. This environment appears able to
support supercell development owing to pronounced wind shear, and
steep lapse rates will definitely increase the potential for
large hail.

TUESDAY NIGHT...The severe potential will extend into the evening
as the surface boundary finally inches its way across Middle
Tennessee with the upper trough following shortly thereafter. Look
for considerable drying after 06Z, with our rain and storm chances
dropping off accordingly.

WEDNESDAY THROUGH SUNDAY...Markedly cooler air will replace the
pre-frontal air mass beginning on Wednesday. The remainder of the
week looks to be rain-free, with the possible exception of a few
showers mainly north of I-40 on Thursday afternoon as we get
clipped by a fast-moving shortwave. Look for temperatures to
rebound by Saturday. A low pressure system will bring our next
chance of rain Saturday night and Sunday.

&&

.AVIATION...
06Z TAF DISCUSSION.

Showers and thunderstorms will continue to affect all airports
through midday with MVFR/IFR visibility and VFR/MVFR cigs.
Conditions are expected to improve this afternoon as showers and
storms dissipate with airports becoming VFR. Additional showers
and storms will arrive near the end and after the current TAF
period. Southeast winds early in the TAF period will increase and
become southwesterly later this morning with gusts up to 25 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      81  66  82  56  68 /  70  60  90  80  10
Clarksville    80  65  80  52  67 /  60  60  90  70  10
Crossville     76  63  77  56  66 /  90  60  90  80  30
Columbia       81  67  81  56  69 /  70  50  90  80  10
Lawrenceburg   81  68  80  57  69 /  70  50  90  80  10
Waverly        81  65  81  52  68 /  60  60  90  60  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Shamburger
Hazardous weather outlook, May 2, 4:53 AM CDT, 23 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
453 AM CDT Sun May 2 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-031000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
453 AM CDT Sun May 2 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to numerous showers and thunderstorms are expected across
Middle Tennessee from Monday night into Tuesday. Some storms could
be strong to severe, with damaging winds and large hail the main
threats. Locally heavy rainfall is also possible, and an isolated
tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Monday night and Tuesday. Please
relay any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Shamburger

In the hours before

Special weather statement, May 3, 4:25 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
425 AM CDT Mon May 3 2021

TNZ058-060-094-095-031000-
Lawrence TN-Lewis TN-Maury TN-Giles TN-
425 AM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...NORTHERN
LAWRENCE...SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL
500 AM CDT...

At 424 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Summertown, or 12 miles northwest of Lawrenceburg,
moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mount Pleasant, Summertown, Henryville and Hampshire.

LAT...LON 3541 8758 3566 8720 3543 8703 3530 8749
TIME...MOT...LOC 0924Z 239DEG 29KT 3538 8747

Shamburger
Special weather statement, May 3, 4:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
441 AM CDT Mon May 3 2021

TNZ059-060-031015-
Williamson TN-Maury TN-
441 AM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY AND
SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 515 AM CDT...

At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Thompson's
Station and Triune.

This includes the following highways...
 Interstate 65 between mile markers 48 and 64.
 Interstate 840 between mile markers 27 and 45.

LAT...LON 3564 8697 3572 8704 3600 8670 3597 8662
      3591 8663 3587 8662 3585 8660 3584 8660
      3583 8663 3582 8661 3581 8662 3581 8661
      3579 8661 3579 8666 3577 8666 3577 8668
      3575 8668 3575 8670 3574 8670
TIME...MOT...LOC 0940Z 235DEG 34KT 3571 8694

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:25 AM CDTSpecial Weather StatementOHXLewis35 min
May 3, 4:57 AM CDTTornado WarningOHXMaury23 min
May 3, 5:12 AM CDTSpecial Weather StatementOHXWilson33 min
May 3, 5:18 AM CDTTornado WarningOHXMarshall, Maury16 min
May 3, 5:52 AM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Maury, Wayne2 hr
May 3, 6:27 AM CDTTornado WarningOHXCannon, Rutherford9 min
May 3, 6:31 AM CDTSpecial Weather StatementOHXMaury29 min
May 3, 7:50 AM CDTFlash Flood WarningOHXHickman, Humphreys, Lewis, Maury, Perry, Williamson3 hr
May 3, 6:10 PM CDTRiver Flood AdvisoryOHXPerry15 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.